Missouri, 2018Damaging Wind in Missouri, June 16, 2018
June 16, 2018 · NWS PAH · 1 event in 1 county or zone
Isolated thunderstorms formed during the heat and humidity of the late afternoon hours. One of the storms produced minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed during the heat and humidity of the late afternoon hours. One of the storms produced minor wind damage. The storms dissipated by sunset as solar heating decreased.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 16, 1:41 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 16, 1:41 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CDT Sat Jun 16 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 241 PM CDT Sat Jun 16 2018
Most of the region has reached 100 heat indices as of 19Z, with the
exception of west Kentucky where readings are only in the upper 90s.
The current heat headlines look good at this point and do not plan
on any adjustments at this time.
A decent cu field has developed and a few isolated showers have
developed on opposite ends of the CWA. The latest CAM guidance
really does not show much, but the bottom line is that very
isolated thunderstorms cannot be ruled out over much of the
region through the remainder of the afternoon. We will maintain
the slightest of PoPs for it.
Tonight will be dry with light or calm winds. This should allow
temperatures to drop into the lower 70s, if not the upper 60s in
some locations, which should provide some relief from the heat.
Given the good radiational cooling conditions, some patchy light fog
will be possible.
Despite the mid and upper-level ridge holding strong over the area
12Z NAM and GFS soundings indicate a little better chance of deep
convection developing Sunday afternoon over southern portions of
the region and Monday as well. This is not saying much, but will
result in a very slight chance diurnal PoP over mainly southern
portions of the area each day.
Afternoon heat indices will climb into the 100-105 range Sunday
and Monday. The lone exception may be the southern Pennyrile. We
may need to consider expanding the Heat Advisory based on the
4-day 100+ threshold, but we will let the midnight shift consider
this further.
.LONG TERM...(Tuesday through Saturday)
Issued at 241 PM CDT Sat Jun 16 2018
Relatively good agreement among operational and ensemble model
solutions lends to somewhat higher than average confidence in the
overall synoptic pattern during the long term. This confidence is
tempered by less certainty over more specific temporal and spatial
placement of precipitation chances inherent in the type of pattern
forecast.
Starting with Tuesday, the upper level ridge over the southeastern
U.S. will be in the process of breaking down as energy from an upper
low over the Great Basin begins to spread east into the Plains.
Nevertheless, the influence of the ridge should keep much of Tuesday
dry, with only isolated thunderstorm chances primarily during the
heat of the day. It will be another hot one with highs forecast in
the lower 90s on Tuesday and lows Tuesday night from 70 to 75.
From Wednesday through the remainder of the week, the increasing
influence of energy approaching from the Plains paired with a weak
stationary frontal boundary draped just north of the forecast area
should help to focus greater shower and thunderstorm coverage. Even
though better chances should stay aligned with peak diurnal heating,
chances really cannot be ruled out at any time given the proximity
of the nearby frontal boundary and timing of individual vorticity
maxima. Very warm and muggy conditions are expected to persist with
forecast highs in the upper 80s to near 90 and lows in the lower
70s.
&&
.AVIATION...
Issued at 1206 PM CDT Sat Jun 16 2018
The 18Z TAFs are VFR. An isolated thunderstorm cannot be ruled
out this afternoon. Some patchy MVFR fog also cannot be ruled out
throughout the area near sunrise in the morning. Confidence in
these possibilities is too low to mention in the forecast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT Monday for ILZ075>078-080>094.
MO...Heat Advisory until 7 PM CDT Monday for MOZ076-086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT Monday for KYZ001>011.
&&
SHORT TERM...DRS
LONG TERM...RJP
AVIATION...DRSHazardous weather outlook, Jun 16, 2:10 PM CST, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
310 PM CDT Sat Jun 16 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
310 PM CDT Sat Jun 16 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Hot and humid conditions have developed throughout the area this
afternoon. Please refer to the Heat Advisory and Special Weather
Statement products for the latest information.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Very hot and humid conditions will continue Sunday through at
least Monday. Refer to the Heat Advisory and Special Weather
Statement products for the latest information.
Heat index values may reach 100 over portions of the area Tuesday
afternoon as well.
A small chance of mainly afternoon thunderstorms is forecast
Sunday through Tuesday, with a better chance of scattered
thunderstorms from Wednesday through the end of the week. A few
strong storms cannot be ruled out, but locally heavy rainfall and
lightning should be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS/RJP
In the hours before
Special weather statement, Jun 16, 1:43 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CDT Sat Jun 16 2018
INZ081-082-085>088-KYZ012>022-170900-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF FORT BRANCH, PETERSBURG, POSEYVILLE,
EVANSVILLE, BOONVILLE, ROCKPORT, CADIZ, PRINCETON, MORGANFIELD,
DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN,
GREENVILLE, AND ELKTON
243 PM CDT Sat Jun 16 2018
...Hot and humid weather to continue through Monday...
Afternoon heat index values will top out around 100 degrees or
slightly higher through Monday.
Those with outdoor activities should plan to wear lightweight and
light colored clothing if possible. Take frequent breaks from the
heat in the shade or preferably an air conditioned location.
Remember to bring along and drink plenty of nonalcoholic
beverages. Make sure pets have adequate shade and fresh water.
DRS
Special weather statement, Jun 16, 2:05 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
305 PM CDT SAT JUN 16 2018
INZ081-162045-
Gibson IN-
305 PM CDT SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GIBSON COUNTY UNTIL
345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Branch, moving northwest at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Princeton, Fort Branch and Princeton In Gibson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3843 8752 3826 8744 3816 8752 3817 8753
3832 8771
TIME...MOT...LOC 2004Z 148DEG 9KT 3830 8755
SMITHLocal storm report, Jun 16, 2:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 N BONNIE 38.22N 88.91W
06/15/2018 JEFFERSON IL BROADCAST MEDIA
LATE REPORT. SEVERAL LARGE TREES DOWN, METAL ROOF PEELED
BACK ALONG WITH SOFFET AND SIDING BLOWN DOWN OFF A HOME.
TIME ESTIMATED BY RADAR.
&&
SPThunderstorm Wind, New Madrid
- When
- June 16, 3:30 PM CST
- Where
- New Madrid County, 0.5 mi W of Morehouse
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 36.850, -89.689
Tree limbs were down, and power outages were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, June 16 to 18, 20182 deaths · 3 injured · $2.2 million · 1 in hail · 29 events
- Flash Flooding and Hail in Michigan, June 16 to 17, 20181 death · $100 million · 1 in hail · 14 events
- Rip Current in Florida, June 16, 20181 death · 1 event
- Hail and Damaging Winds in Ohio, June 16, 2018$263,000 · 1.25 in hail · 32 events
- Flood and Hail in Massachusetts, June 16 to 18, 2018$185,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 20181 injured · $165,000 · 1 in hail · 16 events
- Flash Flooding and Damaging Winds in Minnesota, June 16 to 17, 2018$315,000 · 50 kt wind · 9 events
- Tornado and Damaging Wind in Mississippi, June 16 to 18, 2018$100,000 · EF0 · 2 events
- Tornado and Flash Flood in Wisconsin, June 16, 2018$63,000 · EF0 · 10 events
- Flash Flood in Ohio, June 16, 2018$75,000 · 1 event
- Damaging Wind in New Mexico, June 16, 2018$50,000 · 56 kt wind · 1 event
- Heat in Kentucky, June 16 to 18, 201822 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756698.